| Model Number |
0030-4864 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Section a6: unknown, as information was requested but not provided.Section b3 - date of event: date unknown, as information was requested but not provided.Section d6a: if implanted, give date: not applicable, as system is not an implantable device.Section d6b: if explanted, give date: not applicable, as system is not an implantable device.Section e1 - (b)(6).Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Section h6 -health effect - clinical code: 4581: central island : procedural complications.An attempt has been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that when using the excimer laser during procedure, central islands occurred in the patient's left and right eye.A second surgery is planned to be conducted on (b)(6) 2024.No further information was provided.Preoperative visual acuity: r 0.04 (0.4p x s-5.00 c-3.00 ax115) l 0.2 (0.4 x s-2.25 c-1.75 ax85).Postoperative visual acuity: r 0.03 (0.2 x s-4.00 c-3.75 ax105) l 0.05 (0.2 x s-3.25 c-1.25 ax75).
Additional Manufacturer Narrative
Correction: section h4: in initial report, the manufacturer date provided was inadvertently reported as sep 27, 2008, however the correct date is oct 31, 2008.Additional information: section b5 - describe event or problem: additional information was received through follow-up and it was learned, that the patient's visual acuity results after second surgery were r 0.03(0.4×s -9.50 c-0.50 ax90)l 0.04(0.4×s-4.50 c-3.00 ax85).Section d9 - device available for evaluation? yes.Device evaluation: the field service engineer performed a checklist to include checking aspiration and lens calibration and m3 calibration and could not find any problems.System is performing to specification.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Conclusion: based on the investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.